MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE

DEPUY FRANCE SAS - 3003895575 ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE
Catalog Number 230774002
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary
=
> an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that this was a reverse total shoulder joint replacement for shoulder rotator cuff tear arthritis performed on (b)(6) 2024.The rod for reaming guide holder in question was inserted into the holder for reaming guides, and it was attached to the proximal reaming guide 12 mm.Then, it was inserted into the humerus.After reaming the proximal humerus, the surgeon attached the rod and the holder and attempted to remove the proximal reaming guide.Although it was connected to the proximal reaming guide by tightening the screws in the rod, it was not installed properly.It slipped, and the proximal reaming guide could not be removed.The rod tip was deformed and could not attached to the proximal reaming guide.The surgeon managed to extract the proximal reaming rod by using pliers and hitting it with a hammer.The surgeon proceeded to the next procedure, and all implants were inserted.There were no breakages and no metal fragments.The surgery was completed successfully within 30 minutes delay.There was no harm to the patient.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d4, h4 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary it was reported that this was a reverse total shoulder joint replacement for shoulder rotator cuff tear arthritis performed on (b)(6) 2024.The rod for reaming guide holder in question was inserted into the holder for reaming guides, and it was attached to the proximal reaming guide 12 mm.Then, it was inserted into the humerus.After reaming the proximal humerus, the surgeon attached the rod and the holder and attempted to remove the proximal reaming guide.Although it was connected to the proximal reaming guide by tightening the screws in the rod, it was not installed properly.It slipped, and the proximal reaming guide could not be removed.The rod tip was deformed and could not attached to the proximal reaming guide.The surgeon managed to extract the proximal reaming rod by using pliers and hitting it with a hammer.The surgeon proceeded to the next procedure, and all implants were inserted.The surgeon speculates that the installation of the rod and the holder at the time of initial insertion was lax and either deformed at time of insertion or was deformed from the beginning.There were no breakages and no metal fragments.The surgery was completed successfully within 30 minutes delay.There was no harm to the patient.No further information is available.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the rod for reaming guide holder appears slightly bent from the tip, and scratches are also observed on the tip.It is reasonable to conclude that these scratches may have occurred when it was connected to the proximal reaming guide, as it could have been ensembled incorrectly, causing the scratches and possibly the deformation at the tip along with the force that may have been exerted when using the device.The matting device was not returned and the jammed condition could not be replicated.However, due to damage found, the reported condition can be partially confirmed.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was unable to be performed due to the mating device did not return.Therefore the complaint could not be replicated.The overall complaint was confirmed as the observed condition of the rod for reaming guide holder would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
ROD FOR REAMING GUIDE HOLDER
Common Device Name
ORTHOPEDIC INSTRUMENT HANDLE
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18787696
Report Number1818910-2024-04398
Device Sequence Number7757096
Product Code PHX
UDI-Device Identifier10603295116134
UDI-Public10603295116134
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230774002
Device Lot Number5250224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer03/11/2024
03/11/2024
04/09/2024
07/08/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date03/12/2024
03/14/2024
04/10/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown